Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 154, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 8, 2004, 11:59 AM CDT for McHenry County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2004, 11:59 AM CDT (16:59 UTC)
- Expired
- Aug 8, 2004, 12:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McHenry County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 081659 SVRBIS NDC049-081730- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1158 AM CDT SUN AUG 8 2004 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 1230 PM CDT * AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHWEST OF TOWNER...OR ABOUT 29 MILES SOUTH OF BOTTINEAU...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL WAS REPORTED BY TH EPUBLIC IN BANTRY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN MCHENRY COUNTY AROUND 1210 PM CDT LAT...LON 4854 10058 4820 10063 4818 10026 4853 10029 $$ WA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:00 AM CDT, 8 hours 59 minutes earlier.
Area forecast discussion, Aug 8, 3:00 AM CDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CDT SUN AUG 8 2004 .SHORT TERM... UNSEASONABLY STRONG UPPER LEVEL LOW AND VORT MAX WILL SLIDE OVER THE STATE TODAY...WITH SHOWERS DEVELOPING UNDER THE UPPER COLD POOL. MY EASTERN COUNTIES MAY HAVE ENOUGH RESIDUAL INSTABILITY LEFT FOR THUNDERSTORMS...WHILE IT WILL BE SHOWERS OR AREAS OF RAIN IN THE WEST. BEST CHANCE WILL LIE IN THE NORTH CENTRAL...WITH POPS DECREASING TOWARD THE SOUTHWEST CORNER OF THE STATE. THE POCKETS OF RAIN ARE PROGGED TO KEEP MOVING THROUGH OUR FORECAST AREA TONIGHT. ON MONDAY THE PRECIPITATION CHANCES DIMINISH BUT IT WILL REMAIN A CLOUDY AND VERY COOL DAY FOR THE FIRST HALF OF AUGUST...WITH AFTERNOON 850 MB TEMPERATURES AS COLD AS 4C IN THE FAR NORTH. TUESDAY WILL BE PRETTY MUCH A REPEAT OF MONDAY. .LONG TERM... SEE LITTLE CHANGE IN THE LONGER TERM...WEDNESDAY THROUGH SATURDAY. GFS LONG RANGE IN FAIRLY GOOD AGREEMENT WITH EARLIER RUNS. UPPER RIDGE BUILDS OVER THE ROCKIES...PUTTING ND IN A DRY NORTHWESTERLY FLOW ALOFT. THIS PATTERN HOLDS INTO SATURDAY. SO WILL CONTINUE CURRENT DRY FORECAST. TEMPERATURES WEDNESDAY AND THURSDAY STILL BELOW NORMAL...BUT SHOULD WARM TO NEAR NORMAL FRIDAY AND SATURDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LEBLANG/FORS
Hazardous weather outlook, Aug 8, 3:48 AM CDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT SUN AUG 8 2004 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090848- ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND- DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND- GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND- MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND- OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND- SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND- INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY... DICKINSON...JAMESTOWN...MINOT AND WILLISTON 348 AM CDT SUN AUG 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ENTER YOUR AREA HERE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Aug 8, 11:59 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1159 AM CDT SUN AUG 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL BANTRY 48.50N 100.61W
08/08/2004 0.88 INCH MCHENRY ND PUBLIC
&&
SWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:19 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.